Alert archive / Colorado / High Wind Warnings in 2024
High Wind Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at May 7, 2024, 2:36 AM MDT for 12 counties in Colorado. It took effect at May 7, 2024, 9:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2024, 2:36 AM MDT (08:36 UTC)
- In effect from
- May 7, 2024, 9:00 AM MDT
- Expired
- May 7, 2024, 4:37 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.6 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS75 KPUB 070836 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 236 AM MDT Tue May 7 2024 COZ069>075-077>080-083-086>088-071645- /O.UPG.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/ /O.NEW.KPUB.HW.W.0010.240507T1500Z-240508T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Canon City Vicinity/Eastern Fremont County-Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Del Norte, Walsenburg, Manassa, Coaldale, Howard, Cuchara, Rye, Pueblo, Silver Cliff, Monte Vista, La Veta Pass, Fort Garland, Swissvale, Antonito, Hillside, Blanca, Texas Creek, Center, Westcliffe, Penrose, Canon City, Sanford, La Jara, Trinidad, Poncha Pass, Cotopaxi, Weston, San Luis, Blanca Peak, Spanish Peaks, Alamosa, and Stonewall 236 AM MDT Tue May 7 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph across the San Luis Valley, Fremont County, and the southern I-25 corridor, with gusts to 75 mph over higher elevations of the Sangre de Cristos and the Wet Mountains. * WHERE...The San Luis Valley, The Sangre de Cristos, The Wet Mountains, Fremont, Pueblo, Huerfano, and western Las Animas counties. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...Damaging winds could down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ084-085-071645- /O.CON.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including the cities of Colorado Springs, Black Forest, and Peterson AFB 236 AM MDT Tue May 7 2024 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...El Paso. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Ehr
4 follow-up statements
920 WWUS75 KPUB 071018 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 418 AM MDT Tue May 7 2024 COZ084-071830- /O.UPG.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/ /O.NEW.KPUB.FZ.W.0001.240508T0600Z-240508T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Including the cities of Black Forest 418 AM MDT Tue May 7 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Northern El Paso. * WHEN...From midnight tonight to 8 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ069>075-077>080-083-086>088-071830- /O.CON.KPUB.HW.W.0010.240507T1500Z-240508T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Canon City Vicinity/Eastern Fremont County-Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Antonito, Coaldale, Alamosa, Cuchara, Del Norte, Blanca, Canon City, Silver Cliff, Sanford, Texas Creek, Cotopaxi, San Luis, Manassa, Poncha Pass, Pueblo, Monte Vista, Westcliffe, Center, Penrose, Weston, Spanish Peaks, Walsenburg, Rye, Stonewall, Howard, Swissvale, La Jara, Fort Garland, Trinidad, Hillside, Blanca Peak, and La Veta Pass 418 AM MDT Tue May 7 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph across the san Luis Valley, Fremont County, and the southern I-25 Corridor, with gusts to 75 mph over the higher elevations of the Sangre de Cristos and the Wet Mountains. * WHERE...The San Luis Valley, the Sangre de Cristo Mountains, the Wet Mountains, Fremont, Pueblo, Huerfano, and western Las Animas counties. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ085-071830- /O.CON.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including the cities of Peterson AFB and Colorado Springs 418 AM MDT Tue May 7 2024 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Southern El Paso. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Moore
562 WWUS75 KPUB 071626 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO Issued by National Weather Service Riverton WY 1026 AM MDT Tue May 7 2024 COZ084-080030- /O.CON.KPUB.FZ.W.0001.240508T0600Z-240508T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Including the cities of Black Forest 1026 AM MDT Tue May 7 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Northern El Paso. * WHEN...From midnight tonight to 8 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ069>075-077>080-083-086>088-080030- /O.CON.KPUB.HW.W.0010.000000T0000Z-240508T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Canon City Vicinity/Eastern Fremont County-Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of San Luis, Cotopaxi, Trinidad, Spanish Peaks, Blanca, Del Norte, Weston, Poncha Pass, Silver Cliff, Walsenburg, Monte Vista, La Veta Pass, Texas Creek, Alamosa, Coaldale, Antonito, Blanca Peak, Howard, Sanford, Westcliffe, La Jara, Rye, Manassa, Hillside, Fort Garland, Pueblo, Stonewall, Cuchara, Canon City, Penrose, Center, and Swissvale 1026 AM MDT Tue May 7 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph across the san Luis Valley, Fremont County, and the southern I-25 Corridor, with gusts to 75 mph over the higher elevations of the Sangre de Cristos and the Wet Mountains. * WHERE...The San Luis Valley, the Sangre de Cristo Mountains, the Wet Mountains, Fremont, Pueblo, Huerfano, and western Las Animas counties. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Localized power outages may be expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ085-080030- /O.CON.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including the cities of Colorado Springs and Peterson AFB 1026 AM MDT Tue May 7 2024 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Southern El Paso. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub McDonald
055 WWUS75 KPUB 071927 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO Issued by National Weather Service Riverton WY 127 PM MDT Tue May 7 2024 COZ085-072030- /O.CAN.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including the cities of Colorado Springs and Peterson AFB 127 PM MDT Tue May 7 2024 ...FREEZE WATCH IS CANCELLED... Temperatures are now expected to generally remain above freezing along with breezy 8-12 mph winds overnight. Localized pockets of freezing temperatures may develop in low-lying places. $$ COZ084-080330- /O.CON.KPUB.FZ.W.0001.240508T0600Z-240508T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Including the cities of Black Forest 127 PM MDT Tue May 7 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Northern El Paso. * WHEN...From midnight tonight to 8 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ069>075-077>080-083-086>088-080100- /O.CON.KPUB.HW.W.0010.000000T0000Z-240508T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Canon City Vicinity/Eastern Fremont County-Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of San Luis, Cotopaxi, Trinidad, Spanish Peaks, Blanca, Del Norte, Weston, Poncha Pass, Silver Cliff, Walsenburg, Monte Vista, La Veta Pass, Texas Creek, Alamosa, Coaldale, Antonito, Blanca Peak, Howard, Sanford, Westcliffe, La Jara, Rye, Manassa, Hillside, Fort Garland, Pueblo, Stonewall, Cuchara, Canon City, Penrose, Center, and Swissvale 127 PM MDT Tue May 7 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph across the San Luis Valley, Fremont County, and the southern I-25 Corridor, with gusts to 75 mph over the higher elevations of the Sangre de Cristos and the Wet Mountains. * WHERE...The San Luis Valley, the Sangre de Cristo Mountains, the Wet Mountains, Fremont, Pueblo, Huerfano, and western Las Animas counties. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Localized power outages may be expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub McDonald
827 WWUS75 KPUB 072237 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 437 PM MDT Tue May 7 2024 COZ069>075-077>080-083-086>088-072345- /O.CAN.KPUB.HW.W.0010.000000T0000Z-240508T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Canon City Vicinity/Eastern Fremont County-Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Cuchara, Hillside, Blanca Peak, Howard, Coaldale, Canon City, Texas Creek, Del Norte, San Luis, Center, Swissvale, Silver Cliff, Monte Vista, La Veta Pass, Trinidad, Cotopaxi, Sanford, La Jara, Alamosa, Walsenburg, Blanca, Westcliffe, Rye, Spanish Peaks, Weston, Penrose, Stonewall, Pueblo, Fort Garland, Antonito, Poncha Pass, and Manassa 437 PM MDT Tue May 7 2024 ...HIGH WIND WARNING IS CANCELLED... The threat for damaging wind gusts has ended. Therefore the High Wind Warning has been cancelled. $$ COZ084-080645- /O.CON.KPUB.FZ.W.0001.240508T0600Z-240508T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Including the cities of Black Forest 437 PM MDT Tue May 7 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Northern El Paso. * WHEN...From midnight tonight to 8 AM MDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub KT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at May 6, 11:26 PM MDT, 3 hours 10 minutes earlier. Its key messages:
- Strong and gusty winds will continue to weaken slightly going into the evening hours, but then increase tomorrow morning and could reach to near High Wind Warning criteria for some locations.
- Critical fire weather conditions will continue into the early evening hours for the San Luis Valley and portions of the plains. These conditions are expected to return again tomorrow afternoon and possibly Wednesday.
- A few showers, and high elevation snow showers, will be possible over locations mainly north of Highway 50.
- Temperatures at or just below freezing are possible across El Paso county Tuesday night.
- Cooler and wetter weather is expected by the end of the week into the weekend, along with the possibility for accumulating snow across the higher terrain.
Area forecast discussion, May 6, 11:26 PM MDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1126 PM MDT Mon May 6 2024 .KEY MESSAGES... - Strong and gusty winds will continue to weaken slightly going into the evening hours, but then increase tomorrow morning and could reach to near High Wind Warning criteria for some locations. - Critical fire weather conditions will continue into the early evening hours for the San Luis Valley and portions of the plains. These conditions are expected to return again tomorrow afternoon and possibly Wednesday. - A few showers, and high elevation snow showers, will be possible over locations mainly north of Highway 50. - Temperatures at or just below freezing are possible across El Paso county Tuesday night. - Cooler and wetter weather is expected by the end of the week into the weekend, along with the possibility for accumulating snow across the higher terrain. && .UPDATE... Issued at 1013 PM MDT Mon May 6 2024 With increasing humidity values and overall decreasing winds, critical fire weather conditions are no longer expected for this evening. Given this, the Red Flag Warning for today has been allowed to expire. && .SHORT TERM /THROUGH TUESDAY/... Issued at 239 PM MDT Mon May 6 2024 Currently and through tonight... Very strong and gusty winds due to a post-frontal density current and deep mixing will continue to slightly weaken going into the evening hours for most areas as winds begin to decouple, although likely remaining quite strong across the highest elevations due to stronger winds aloft. There Critical fire weather conditions currently for the San Luis Valley, and portions of the plains where fuels are still critical, should subside by early this evening as winds begin to decouple and RH values recover above the 15 percent threshold. There could still be some areas reaching close to High Wind Warning criteria for the next couple of hours, although not expecting to this to persist and be widespread. There could still be some areas of blowing dust through the early evening hours, mainly over the eastern plains. A few showers will continue to be possible for the central mountains, although these should be light and brief, with little in the way of additional accumulations expected. Although, there could still be some temporarily reduce visibilities, especially through the passes, due to blowing snow. Low temps will be quite modified and not as cold for lower elevations, due to mixing, yet they will be cooler than the previous night because of colder air advection in Tomorrow... Stronger winds are going to return by early tomorrow morning, shortly after sunrise when winds begin to mix down from the 700 mb level. Confidence is still lacking with there being widespread areas of High Wind Warning criteria, given that x-sections show only forward shear as being the driving force, and little in the way of any mountain wave action. The only way this is likely to be achieved is if there is a sufficient amount of deep layer mixing and 700 mb winds which are forecast to exceed 50 kts, makes it down to the surface. Higher terrain is also questionable, as most locations remain right on the cusp of High Wind Warning criteria. Nevertheless, severe crosswinds are still possible, especially over portions of the southern I-25 corridor. For this reason, I have issued a High Wind Warning for tomorrow, which covers all of the areas most vulnerable to the potential for high wind criteria occurrence. There could also be some areas of blowing dust, especially shortly after sunrise when soils are initially lifted. There will be some snow showers with blowing snow over the central mountains, with additional snow amounts of a few inches possible, especially for the western facing slopes of the northern Sawatch and Mosquito ranges. There could be some temporary reduced visibilities due to blowing snow, especially for the Cottonwood and Fremont passes. In addition, to the strong winds, there will be low RH values for the San Luis Valley (SLV) and plains. Due to this, critical fire weather conditions are expected for the SLV, as well as portions of the plains where fuels are still critical. -Stewey && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Issued at 239 PM MDT Mon May 6 2024 Large upper low situated across the central CONUS will continue to influence the weather across the area during the mid week time frame. Trough and jet axis do begin to dip south Tuesday night into Wednesday, helping to end any snow development across the central mountains and also providing a diminishing trend with the winds. With this diminishing trend along with a cooler air mass filtering in, will see temperatures fall into the 30s across the plains. Temperatures do look to drop to or just below freezing across El Paso county and with higher confidence in place, have opted to issue a Freeze Watch. Elsewhere across the plains, temps should stay above freezing, and where winds really drop off, frost could develop. Will keep an eye on trends and the possible need for additional freeze/frost headlines. While winds will not be as strong on Wednesday, they will still be gusty in some locations. These winds along with high temperatures in the 50s and 60s and RH values in the 10 to 15 percent range, will see another day of high fire danger. The current Fire Weather Watch on Wednesday for the San Luis Valley, southeast mountains, and portions of the plains still looks to be on track at this time. By late Wednesday into Thursday, will likely see another low take shape across the region, which will then slowly meander back west/southwest through the end of the work week. This system will bring some complexity to the forecast, especially into the start of the weekend, with some lower confidence on exact trends. That being said, cooler temperatures with increasing precip chances will be the main trend during this time. At this time, highest precip chances will be over the mountains, where there are increasing chances for accumulating snow. Once again, do have lower confidence in place, but will need to monitor the potential for some impacts across the higher terrain along with the need for possible winter weather headlines. Other locations over the lower terrain, mainly along and west of I-25, will likely see periods of rain showers along with a few thunderstorms. For the remainder of the weekend into early next week, should see this upper low slowly shift to the south with precip chances lowering and temperatures warming. It's quite possible that it takes a slower track and if so, will see continued precip chances and cooler temperatures for southern Colorado. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1124 PM MDT Mon May 6 2024 VFR conditions are expected at KALS, KCOS, and KPUB through 24 hours. Strong west winds will persist across the area, with some LLWS possible at KALS and KCOS through 09Z. Winds overnight will stay around 15-20 knots, with gusts to 30 knots setting in around 12Z. By 18Z, winds will increase, hitting their maximums during the mid-afternoon hours. All three TAF sites will approach 45-50 knots for several hours, staying gusty through the end of the period but starting to weaken after 00Z. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 AM to 10 PM MDT Tuesday for COZ224-225- 232-233-237. High Wind Watch from 9 AM MDT Tuesday through Tuesday evening for COZ069>075-077>080-083-086>088. Fire Weather Watch from Wednesday morning through Wednesday evening for COZ224-225-232-233. Freeze Watch from late Tuesday night through Wednesday morning for COZ084-085. && UPDATE...SIMCOE SHORT TERM...STEWARD LONG TERM...RODRIGUEZ AVIATION...EHR
Hazardous weather outlook, May 6, 11:42 AM MDT, 14 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Mon May 6 2024 COZ058>089-093>099-071745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Mon May 6 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions will be possible over parts of the region, mainly south of Highway 50. Strong gusty winds and low humidity values will cause favorable conditions for extreme fire behavior if a fire were to start. Please do not burn today. Strong winds will occur across the region today, with the strongest winds of 40 to 70 mph possible. The strongest winds will occur through early afternoon along the mountains plains interface and over the southern I-25 corridor region. Snow will be possible over the central mountains through the afternoon. Additional accumulations of 1 to 3 inches will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds will continue across the region Tuesday and Wednesday. Some of these winds will reach up to 60 mph at times. Critical fire weather conditions will also be possible across a good part of the region. Late this week snow will be possible across the mountains with light to moderate accumulations possible. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. STEWARD/RODRIGUEZ
In the hours before
Local storm report, May 7, 12:29 AM MDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1229 AM MDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM Snow 2 NE Leadville 39.27N 106.27W
05/07/2024 M2.5 Inch Lake CO Trained Spotter
Total for day; SWE .15.
&&
MMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:51 AM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Las Animas, Otero, Rio Grande and 1 more | 39 hr |
| May 7, 4:18 AM MDT | Freeze Warning | PUB | El Paso | 28 hr |
| May 7, 1:33 PM MDT | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 7 hr |
| May 7, 5:47 PM MDT | Frost Advisory | PUB | El Paso | 14 hr |
Nearby
High Wind Warnings in Colorado, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.